Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 28, 2014, 2:35 PM PST for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2014, 2:35 PM PST (22:35 UTC)
- Expired
- Feb 28, 2014, 5:30 PM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 51 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 2:45 PM PST | FLASH FLOOD | 3 Ene Azusa, CA | FLASH FLOOD OCCURRED AT THE COLBY BURN AREA. 2 GARAGES WERE DAMAGED ON EASLY CANYON IN GLENDORA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WGUS56 KLOX 282235 FFWLOX CAC037-010130- /O.NEW.KLOX.FF.W.0002.140228T2235Z-140301T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 235 PM PST FRI FEB 28 2014 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES COUNTIES. * UNTIL 530 PM PST * AT 225 PM PST...DOPPLER RADAR INDICATED A LINE OF STRONG STORMS OVER CENTRAL LOS ANGELES COUNTY MOVING EASTWARD AT 25 MPH TOWARDS THE ABOVE MENTIONED BURN AREAS. THESE STORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES...UP TO ONE INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF FAST-MOVING WATER AND DEBRIS FLOWS. && LAT...LON 3422 11807 3433 11775 3412 11777 3411 11801 $$ GOMBERG/BOLDT MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
2 follow-up statements
337 WGUS76 KLOX 282345 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 345 PM PST FRI FEB 28 2014 CAC037-010130- /O.CON.KLOX.FF.W.0002.000000T0000Z-140301T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 345 PM PST FRI FEB 28 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PST FOR THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES COUNTY... AT 330 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE BANDS OF MODERATE TO HEAVY RAINFALL OCCURRING ACROSS THE ABOVE MENTIONED BURN AREAS. BANDS OF HEAVIER RAINFALL REMAIN TO THE WEST ACROSS WESTERN LOS ANGELES COUNTY AND THE ADJACENT COASTAL WATERS WHICH COULD CONTINUE TO TRACK TOWARDS THE BURN AREAS THROUGH AT LEAST 530 PM...POTENTIALLY RESULTING IN ADDITIONAL MUD AND DEBRIS FLOWS. BETWEEN 245 PM AND 330 PM...BRIEF INTENSE DOWNPOURS BROUGHT ADDITIONAL MUDFLOWS ACROSS THE MADISON AND COLBY BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF FAST-MOVING WATER AND DEBRIS FLOWS. && LAT...LON 3422 11807 3433 11775 3412 11777 3411 11801 $$ GOMBERG/BOLDT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
224 WGUS76 KLOX 010131 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 531 PM PST FRI FEB 28 2014 CAC037-010133- /O.EXP.KLOX.FF.W.0002.000000T0000Z-140301T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 531 PM PST FRI FEB 28 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PST FOR THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES COUNTY... AT 520 PM PST...RADAR AND RAIN GAGES INDICATED THAT RAINFALL RATES HAD DECREASED TO BETWEEN ONE AND TWO TENTHS OF AN INCH PER HOUR OVER THE BURN AREAS. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM PST. ONE MORE BAND OF HEAVY RAIN MAY AFFECT THE BURN AREAS BETWEEN 600 AND 700 PM PST...THEN A LULL IN THE RAINFALL IS EXPECTED THROUGH AT LEAST LATE TONIGHT. RAINFALL INTENSITIES WITH THIS NEXT BAND COULD BE AS GREAT AS ONE HALF INCH PER HOUR...BUT THE LINE IS MOVING QUICKLY...AND WILL LIKELY ONLY PERSIST FOR A HALF HOUR OR SO. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD STILL BE ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. LAT...LON 3422 11807 3433 11775 3412 11777 3411 11801 $$ BRUNO/BOLDT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 1:50 PM PST, 45 minutes earlier.
Area forecast discussion, Feb 28, 1:50 PM PST, 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PST FRI FEB 28 2014 .SYNOPSIS... THE COLD FRONT WILL MOVE IN OVERNIGHT THROUGH SATURDAY...BRINGING RAIN...HIGH ELEVATION SNOW...GUSTY WINDS...POSSIBLE THUNDERSTORMS AND WATERSPOUTS...URBAN FLOODING...AND MUD AND DEBRIS FLOWS NEAR RECENT BURN AREAS. PRECIPITATION WILL BE INTENSE AT TIMES. SHOWERS WILL TAPER OFF LATE SATURDAY NIGHT INTO SUNDAY. DRY AND WARMER WEATHER IS EXPECTED NEXT WEEK EXCEPT FOR A SMALL CHANCE OF SHOWERS NORTH OF PT CONCEPTION WEDNESDAY NIGHT INTO THURSDAY. && .SHORT TERM (TODAY-MON)...AT LEAST TWO SEPARATE WAVES OF PRECIPITATION HAVE MOVED THROUGH THE AREA TODAY, THE SECOND OF WHICH HAS BROUGHT AN EXPECTED INCREASE IN CONVECTION AND LOWER SNOW LEVELS. SNOW LEVELS HAVE FALLEN TO JUST BELOW 6000 FT ACROSS VENTURA COUNTY WITH VERY WET SNOW FALLING IN THE NRN MTNS AND WE SHOULD SEE THIS COLDER AIR MAKING ITS WAY INTO LA COUNTY LATER THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS HAVE BEEN IMPRESSIVE WITH A NUMBER OF REPORTS OF RAINFALL RATES AROUND AN INCH PER HOUR, ESPECIALLY IN THE SBA AREA AND EARLIER TODAY IN EASTERN LA COUNTY. MODELS HAD INDICATED IMPRESSIVE INSTABILITY ACROSS THE COASTAL WATERS S OF PT CONCEPTION THIS AFTERNOON, HOWEVER MSAS ANALYSIS INDICATES THAT THE BEST INSTABILITY CURRENTLY IS ACTUALLY NORTH OF OUR AREA IN THE SAN JOAQUIN VALLEY AND SRN SIERRA AND THIS MATCHES UP WELL WITH LIGHTNING DATA. WILL LEAVE THE CONVECTIVE FORECAST AS IS FOR NOW THOUGH IT DOESN'T LOOK QUITE AS IMPRESSIVE AS IT DID EARLIER. BEHIND THE SECOND WAVE OF PRECIP CURRENTLY MOVING THROUGH VENTURA AND LA COUNTIES RADAR AND SATELLITE INDICATE CONSIDERABLY LESS IN THE WAY OF ORGANIZED PRECIP IMMEDIATEDLY OFFSHORE SO MANY AREAS SHOULD SEE A BIT OF BREAK BEFORE THE UPPER LOW WORKS ITS WAY CLOSER TO PT CONCEPTION OVERNIGHT AND INTO SATURDAY MORNING. AT THAT TIME MODELS SHOW A RAPID INCREASE IN PRECIP COVERAGE AND INTENSITY SO ANOTHER ROUND OF HEAVY PRECIP EXPECTED BY SATURDAY MORNING, ESPECIALLY FOR SOUTH FACING SLOPES SOUTH OF PT CONCEPTION WHICH WILL HAVE THE BEST OROGRAPHIC ENHANCEMENT. AS THE UPPER LOW FINALLY MOVES EAST OF THE AREA SATURDAY NIGHT WE SHOULD SEE DECREASING SHOWERS, THOUGH STILL LOCALLY HEAVY AT TIMES, ESPECIALLY ACROSS EASTERN LA COUNTY. ON SUNDAY STILL A FEW SHOWERS AROUND BUT MUCH LESS PRECIP EXPECTED OVERALL AND NO CONVECTION. DRY AND WARMER CONDITIONS EXPECTED MONDAY. .LONG TERM (TUE-FRI)...DRY WEATHER FOR THE MOST PART EXCEPT FOR A SMALL CHANCE OF RAIN N OF PT CONCEPTION LATE WEDNESDAY INTO THU. PRETTY NICE RIDGING ACROSS THE AREA LATE MONDAY INTO WEDNESDAY WITH HIGHS WARMING UP WELL INTO THE 70S FOR THE VALLEYS BY WED. PROBABLY A LITTLE COOLING THU AS THAT WEAK TROF PASSES TO THE NORTH THU, THEN WARMING BACK UP FRIDAY AND CONTINUING INTO THE WEEKEND. THE GFS SHOWS WEAK OFFSHORE FLOW FRI/SAT AND WOULD NOT BE SURPRISED TO SEE A FEW 80S AROUND LATE NEXT WEEK AND THE WEEKEND. && .AVIATION...28/1800Z. LOW CONFIDENCE ON ALL TAFS IN TERMS OF PRECISE TIMING AND FLIGHT CATS. MODERATE CONFIDENCE ON GENERAL TIMING. BAND OF STEADY RAIN AND VARYING MVFR/IFR CATS MOVING THROUGH KLGB NOW...AND SECOND BAND NOW PUSHING INTO KSMX...WITH A VFR BREAK IN BETWEEN. EXPECTING A SIMILAR BREAK BEHIND THIS SECOND WAVE...BEFORE ANOTHER INTENSE BAND MOVE THROUGH THE AREA ON SATURDAY. ALL AIRPORTS WILL HAVE A 40 PERCENT CHANCE OF TSRA FOR AN HOUR OR TWO TODAY...AND A 20 PERCENT CHANCE TONIGHT INTO SATURDAY. THE STORM SHOULD MOVE OUT OF THE AREA SATURDAY NIGHT. KLAX...70 PERCENT CHANCE THAT ANY SOUTHEAST WINDS FOR THE REST OF THIS STORM STAYS UNDER 8 KT. LOW CONFIDENCE IN PRECISE TIMING. BUT SHOULD EXPECT BANDS OF VARYING IFR/MVFR CATS BETWEEN 20 AND 01Z TODAY...AND 16 AND 01Z ON SATURDAY...WITH MVFR/VFR CATS BETWEEN. KBUR...LOW CONFIDENCE IN PRECISE TIMING. BUT SHOULD EXPECT BANDS OF VARYING IFR/MVFR CATS BETWEEN 20 AND 01Z TODAY...AND 16 AND 01Z ON SATURDAY...WITH MVFR/VFR CATS BETWEEN. && .MARINE...28/200PM. A STRONG PACIFIC STORM SYSTEM WILL BRING DANGEROUS SEA CONDITIONS TO THE COASTAL WATERS AND HARBOR ENTRANCES OF SOUTHWEST CALIFORNIA TODAY THROUGH SATURDAY. MODERATE CONFIDENCE THAT REMAINING GUSTY WINDS WILL STAY UNDER GALE FORCE...EXCEPT FOR THE NORTHWEST PORTION OFF THE CENTRAL COAST TONIGHT...AND NEAR ANY STRONG THUNDERSTORMS. VERY UNSTABLE AIR EXPECTED TODAY...WITH SCATTERED THUNDERSTORMS AND SEVERE WEATHER POSSIBLE...AND COULD HAVE A REPEAT ON SATURDAY. STEEP SEAS WILL CONTINUE THROUGH MOST OF TONIGHT...THEN A LARGE LONG PERIOD WEST SWELL WILL BUILD IN ON SATURDAY. WATERS OFF THE CENTRAL COAST CAN EXPECT SEAS AROUND 20 FEET...AND BETWEEN 10 AND 15 FEET OVER THE INNER WATERS SOUTH OF POINT CONCEPTION. SO WHILE WINDS OVER THE INNER WATERS WILL GENERALLY WEAKEN BELOW SMALL CRAFT ADVISORY THRESHOLDS TONIGHT...THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH SATURDAY NIGHT DUE TO THIS LARGE SWELL. MODERATE CONFIDENCE IN BREAKING WAVES AROUND THE MORRO BAY AND VENTURA HARBOR ENTRANCES. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...MW AVIATION/MARINE...KITTELL SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 8:40 AM PST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 840 AM PST FRI FEB 28 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 840 AM PST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014. PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623. .DAY ONE... TODAY AND TONIGHT A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH SATURDAY. HIGH SURF WILL DEVELOP TODAY ACROSS WEST FACING BEACHES. HIGHEST SURF WILL BE ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO 13 FT...WHILE LOS ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS TO 8 FEET. EXPECT A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH SURF. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH SATURDAY. HIGH SURF WILL CONTINUE TO BUILD AND PEAK ON SATURDAY WITH THE CENTRAL COAST EXPECTED TO SEE 10 TO 15 FT SURF WITH LOCAL SETS TO 18 FT. HIGH SURF WILL CONTINUE THROUGH SUNDAY AFTERNOON. EXPECT SURF 6 TO 10 FEET WITH LOCAL SETS TO 12 FEET FOR VENTURA AND LOS ANGELES COUNTY WEST FACING BEACHES. A HIGH RIP CURRENT RISK WILL CONTINUE WITH THE HIGH SURF. THE THREAT OF WATERSPOUTS AND THUNDERSTORMS WILL ALSO CONTINUE THROUGH SATURDAY EVENING. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
In the hours before
Special weather statement, Feb 28, 2:23 PM PST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
223 PM PST FRI FEB 28 2014
CAZ041-046-054-059-088-547-548-282315-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS
ANGELES CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA
RANGE CA-LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-LOS ANGELES COUNTY
SAN GABRIEL VALLEY CA-SANTA CLARITA VALLEY CA-SANTA MONICA MOUNTAINS
RECREATIONAL AREA CA-
223 PM PST FRI FEB 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES COUNTY UNTIL
315 PM PST...
AT 215 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG STORMS AFFECTING WESTERN AND CENTRAL LOS ANGELES
COUNTY...MOVING EAST AT AROUND 25 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF INTENSE RAIN...WIND GUSTS TO 50 MPH...AND SMALL HAIL
ACROSS THE SAN FERNANDO AND SANTA CLARITA VALLEYS...AS WELL AS THE
LOS ANGELES BASIN AND PALOS VERDES PENINSULA.
* LOCATIONS IMPACTED INCLUDE...
SAN FERNANDO VALLEY
SANTA CLARITA VALLEY
LOS ANGELES BASIN INCLUDING PALOS VERDES AND LONG BEACH
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3401 11791 3394 11792 3394 11797 3390 11797
3386 11804 3377 11809 3375 11818 3374 11818
3370 11827 3381 11840 3395 11845 3403 11853
3403 11868 3416 11863 3459 11859 3467 11816
3447 11786
TIME...MOT...LOC 2217Z 218DEG 28KT 3454 11838
GOMBERG/BOLDTThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:02 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 7 hr |
| Feb 28, 2:10 AM PST | Areal Flood Advisory | LOX | 9 hr | |
| Feb 28, 3:10 AM PST | Areal Flood Advisory | LOX | Los Angeles | 8 hr |
| Feb 28, 3:59 AM PST | Special Weather Statement | LOX | San Luis Obispo | 61 min |
| Feb 28, 6:42 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 5 hr |
| Feb 28, 9:09 AM PST | Special Marine Warning | LOX | 66 min | |
| Feb 28, 9:42 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Feb 28, 11:49 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 116 min |
| Feb 28, 12:14 PM PST | Areal Flood Advisory | LOX | 3 hr | |
| Feb 28, 1:40 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Feb 28, 2:15 PM PST | Special Marine Warning | LOX | 60 min | |
| Feb 28, 2:16 PM PST | Areal Flood Advisory | LOX | Los Angeles | 9 hr |
| Feb 28, 2:23 PM PST | Special Weather Statement | LOX | Los Angeles | 52 min |
| Feb 28, 2:29 PM PST | Gale Warning | LOX | 18 hr | |
| Feb 28, 3:03 PM PST | Special Weather Statement | LOX | Los Angeles | 57 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.